Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 27, 2014, 3:45 AM CDT for 6 counties in Kansas; 9 counties in Nebraska. It took effect at Apr 27, 2014, 12:00 PM CDT. It was in force for 7 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 3:45 AM CDT (08:45 UTC)
- In effect from
- Apr 27, 2014, 12:00 PM CDT
- Expired
- Apr 27, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Nuckolls County, NE, Phelps County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 54 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 1:57 PM CDT | HAIL 1 | 5 Ne Franklin, NE | |
| Apr 27, 2:20 PM CDT | FUNNEL CLOUD | 1 S Upland, NE | |
| Apr 27, 2:29 PM CDT | TORNADO | 1 N Upland, NE | TORNADO ON THE GROUND FROM ABOUT 226 TO 229. |
| Apr 27, 3:44 PM CDT | HAIL 1 | 4 Wsw Hastings, NE | AT ADAMS CENTRAL HIGH SCHOOL. |
| Apr 27, 3:47 PM CDT | HAIL 1 | 3 Nne Juniata, NE | HAIL ONGOING. |
| Apr 27, 3:52 PM CDT | HAIL 1.75 | 2 Ne Juniata, NE | |
| Apr 27, 3:57 PM CDT | HAIL 0.75 | 4 W Hansen, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2873 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
186 WWUS83 KGID 270845 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 345 AM CDT SUN APR 27 2014 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... .A DRY LINE WILL LIFT NORTHEAST ACROSS NORTH CENTRAL KANSAS INTO SOUTH CENTRAL NEBRASKA BY LATE MORNING TO EARLY AFTERNOON. THE DEWPOINT WILL RAPIDLY FALL BEHIND THIS DRY LINE. IT WILL ALREADY BE WINDY BOTH AHEAD OF AND BEHIND THE DRY LINE...BUT THE WINDS COULD BE EVEN STRONGER BEHIND THE DRY LINE. THE COMBINATION OF LOW RH VALUES AND STRONG WINDS THIS AFTERNOON BEHIND THE NORTH WARD LIFTING DRY LINE WILL RESULT IN CRITICAL FIRE DANGER CONDITIONS. KSZ005>007-017>019-NEZ072>075-082>086-271900- /O.NEW.KGID.FW.W.0014.140427T1700Z-140428T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- 345 AM CDT SUN APR 27 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...072...073...074...075...082... 083...084...085 AND 086... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE WEATHER ZONE 086 NUCKOLLS. * WINDS...SOUTH AT 20 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...RAPID AND PERHAPS UNCONTROLLABLE FIRE GROWTH CONDITIONS WILL BE POSSIBLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WESELY
2 follow-up statements
536 WWUS83 KGID 271841 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 141 PM CDT SUN APR 27 2014 ...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... .A STRONG COLD FRONT WAS SWEEPING ACROSS THE WARNING AREA LATE THIS MORNING. THE COMBINATION OF LOW RH VALUES AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. KSZ005>007-017>019-NEZ072>075-082>086-280000- /O.CON.KGID.FW.W.0014.000000T0000Z-140428T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- 141 PM CDT SUN APR 27 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...007...017...018...019...072...073...074...075...082...083... 084...085 AND 086... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE WEATHER ZONE 086 NUCKOLLS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...RAPID AND PERHAPS UNCONTROLLABLE FIRE GROWTH CONDITIONS WILL BE POSSIBLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
352 WWUS83 KGID 280001 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 701 PM CDT SUN APR 27 2014 ...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... KSZ005>007-017>019-NEZ072>075-082>086-280115- /O.EXP.KGID.FW.W.0014.000000T0000Z-140428T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- 701 PM CDT SUN APR 27 2014 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018... 019...072...073...074...075...082...083...084...085 AND 086... WIND SPEEDS WILL SLOWLY SUBSIDE DURING THE EARLY EVENING HOURS AS RELATIVE HUMIDITIES IMPROVE. WHILE WINDS ARE EXPECTED TO INCREASE AGAIN OVERNIGHT...RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS AND THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ ROSSI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 27, 1:03 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 27, 1:03 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 103 AM CDT SUN APR 27 2014 .UPDATE... ISSUED AT 1006 PM CDT SAT APR 26 2014 MAP ANALYSIS INDICATES AN UPPER TROPOSPHERIC SHORTWAVE TROUGH OVER THE SOUTHWESTERN CONUS...WITH A LONGWAVE RIDGE EXTENDING FROM THE LOWER MISSISSIPPI VALLEY INTO THE MISSOURI RIVER VALLEY. UPPER TROPOSPHERIC JET ENERGY EXTENDS FROM THE SOUTHWESTERN CONUS...NORTHEAST INTO THE CENTRAL PLAINS...AND THEN EAST/SOUTHEAST INTO THE MID-ATLANTIC. DESPITE THIS UPPER TROPOSPHERIC JET ENERGY TRYING TO WORK INTO OUR AREA...UPPER TROPOSPHERIC FLOW REMAINS FAIRLY WEAK OVER OUR AREA...MAXING OUT AT AROUND 80KTS NEAR 37000FT AGL PER 00Z SOUNDING DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY SHOWS THE AFOREMENTIONED UPPER TROPOSPHERIC SHORT WAVE OVER THE SOUTHWESTERN CONUS...WITH INDICATIONS OF A CLOSED CIRCULATION OVER THE FOUR CORNERS AREA. PLENTY OF ENHANCED UPPER TROPOSPHERIC MOISTURE IS ALSO NOTED AHEAD OF THE SHORT WAVE MOVING INTO THE CENTRAL CONUS. AT THE SURFACE AN AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER NORTHEASTERN COLORADO...WITH A STATIONARY BOUNDARY NOTED EXTENDING FROM THE LOW INTO CENTRAL NEBRASKA. A DRY LINE IS ALSO NOTED EXTENDING FROM NEAR KMCK TO NEAR KGCK. THE LOWER TROPOSPHERIC WIND FIELD ACROSS OUR AREA REMAINS FROM THE SOUTHEAST AS A RESULT. WITH THE UPPER TROPOSPHERIC SHORT WAVE REMAINING WELL SOUTHWEST OF THE REGION THUS LIMITING ANY SYNOPTIC-SCALE OMEGA OVER OUR AREA...AND WITH THE LOSS OF DIABATIC HEATING...CONVECTION ALONG/NEAR THE DRY LINE SEEMS HIGHLY UNLIKELY. THAT BEING SAID...A ~55KT JET AXIS JUST ABOVE THE BOUNDARY LAYER IS IN THE PROCESS OF DEVELOPING ACROSS OUR AREA AND GUIDANCE FROM THE HRRR AND 1KM WRF- NMM BOTH SUGGEST ISOLATED CONVECTION WILL BE POSSIBLE ACROSS OUR EASTERN CWA THROUGH 06Z. GIVEN THIS...WENT AHEAD WITH 20% POPS ACROSS OUR EAST 03-06Z. THE NAM AND OPERATIONAL GFS BOTH SUGGEST DEEP-LAYER MUCAPE VALUES WILL DROP INTO THE 100-200J/KG RANGE TONIGHT AND AS A RESULT...SEVERE WEATHER IS NOT CURRENTLY EXPECTED THROUGH THE REMAINDER OF THE NIGHT. ANY CONVECTION THAT DOES DEVELOP ACROSS OUR EAST IS EXPECTED TO QUICKLY MOVE NORTHEAST INTO THE MISSOURI RIVER VALLEY ALONG WITH THE NOSE OF THE LOW LEVEL JET. CLOSER TO SUNRISE...ANOTHER ROUND CONVECTION MAY ALSO DEVELOP ACROSS OUR EAST AS THE AXIS OF UPPER TROPOSPHERIC THERMAL ADVECTION...AHEAD OF THE UPPER TROPOSPHERIC SHORT WAVE AND DRY INTRUSION...MOVES INTO PORTIONS OF THE AREA. GIVEN THIS...WENT AHEAD WITH ANOTHER ROUND OF 20% POPS ACROSS OUR EAST 10-12Z SUNDAY...WITH POPS STILL EXPECTED TO INCREASE ACROSS MUCH OF THE AREA HEADING INTO THE DAY SUNDAY. REMAINDER OF THE FORECAST REMAINS IN GOOD SHAPE...WITH ONLY MINOR CHANGES MADE TO HOURLY TEMPERATURE...WIND...DEW POINT AND SKY GRIDS TO BETTER REFLECT CURRENTLY OBSERVATIONS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 355 PM CDT SAT APR 26 2014 ...WE WILL BE MONITORING FOR ISOLATED SEVERE STORMS THIS EVENING AND THEN AGAIN TOMORROW FOLLOWED BY WINDY CONDITIONS... ALOFT: A POTENT/DEEP LOW WAS NEAR LAS VEGAS AND MOVING INTO AZ. THIS LOW WILL HEAD E TO THE 4-CORNERS BY 7PM AND THEN BEGIN TO TAKE ON NEGATIVE TONIGHT. IT WILL BE OVER ERN CO BY 7AM TOMORROW AND LIFT NE INTO WRN NEB BY SUNSET. SURFACE: EVOLUTION WILL BE COMPLEX. DEEP LOW PRES WILL CONTINUE TO DEEPEN FURTHER OVER ERN CO AND SHOULD BE DOWN TO ~983 MB BY 7PM. A WARM FRONT WILL ORGANIZE AND GRADUALLY LIFT TO NEAR THE NEB-KS BORDER...WITH THE DRYLINE MIXING INTO SW NEB AND WRN KS. INTO TONIGHT THE LOW WILL LIFT INTO THE SANDHILLS...WITH THE WARM FRONT LIFTING FURTHER INTO NEB. BY DAYBREAK TOMORROW...THE PACIFIC COOL FRONT WILL HAVE MERGED WITH THE DRYLINE AND THE OCCLUSION PROCESS WILL BE UNDERWAY OVER NEB. THE LOW WILL REMAIN QUASI-STATIONARY TOMORROW AS THE COMBINED DRYLINE/FRONT PIVOTS CYCLONICALLY NE ACROSS THE FCST AREA FROM 7AM-4PM. A SECONDARY COLD FRONT WILL WRAP CYCLONICALLY AROUND THE LOW FROM 1PM-7PM. THE REST OF THIS AFTERNOON: PARTLY TO MOSTLY CLOUDY. HOT DOWN IN PARTS OF N-CNTRL KS...WHERE STOCKTON WAS 91F AT 3PM. BREEZY SE WINDS...BORDERING ON WINDY. GRI REPORTED A 38 KT GUST AT 240 PM. TONIGHT: WE WILL BE WATCHING FOR AN ISOLATED TSTM OR TWO TO FIRE E OF HWY 281. OTHERWISE...DRY/BREEZY/VERY MILD. USED CONSENSUS OF MODEL 2M TEMPS WHICH KEEPS LOWS IN THE 60S E OF HWY 183. STRATUS IS EXPECTED TO FORM TONIGHT IN VICINITY OF THE WARM FRONT ...AS DEWPOINTS IN THE 50S ADVECT N. SEVERE: THE MESOSCALE BOUNDARIES ARE ORGANIZING. THE PROBLEM LATE THIS AFTERNOON AND TONIGHT WILL BE THE LACK OF LARGE-SCALE FORCING TO SUFFICIENTLY ERODE THE CAP. IT APPEARS PROBABLE THAT NO TSTMS WILL FORM BEFORE SUNSET. THAT DOES NOT MEAN THE PROBABILITY IS ZERO. THERE IS A HINT OF A SMALL COLD FRONT ALOFT CURRENTLY LIFTING NE FROM TX. THIS SUBTLE FEATURE WILL LIFT N THRU THE FCST AREA 7PM-1AM AND THIS COULD PROVIDE THE TRIGGER. BASED ON HI-RES NONHYDROSTATIC MODELS...A SINGLE STORM MAY GO UP AFTER 5 PM SOMEWHERE NEAR I-70 IN CNTRL KS. A COUPLE MORE STORMS COULD JOIN IT FURTHER NE OVER S-CNTRL NEB. AS IT STANDS NOW...THE TSTM THREAT WILL BE PRIMARILY E OF HWY 281. MLCAPE WILL CONTINUE TO INCREASE TO 2500-3000 J/KG AS A SWATH OF DEWPOINTS IN THE 50S LIFTS INTO NEB. DEEP LAYER SHEAR WILL BE SUFFICIENT FOR SUPERCELL CONVECTIVE MODE...ESPECIALLY IN AN ENVIRONMENT WITH WEAK FORCING. ANY SUPERCELLS THAT DEVELOP SHOULD MOVE NE AROUND 15 KTS. ALL THREATS WILL BE POSSIBLE...INCLUDING HAIL TO THE SIZE OF BASEBALLS...DAMAGING WINDS...AND AN ISOLATED TORNADO. AS MIXING WANES THIS EVENING...0-1 KM SHEAR WILL INCREASE TO 30-35 KTS... PUSHING THE 0-1 KM EHI TO 3-5...MORE THAN SUFFICIENT FOR A SIGNIFICANT TORNADO. ANY TSTMS THAT FORM SHOULD BE OUT OF THE FCST AREA BY 10-11 PM. SUN: HIGHLY VARIABLE. WE WILL PROBABLY BE DEALING WITH STRATUS IN SOME AREAS TO START THE DAY. THE STRONGEST QG FORCING WILL OCCUR 7AM-1PM...ALONG WITH A COLD FRONT ALOFT...INTERACTING WITH THE SURFACE BOUNDARIES. SO A NARROW ARC OF TSTMS COULD FORM FAIRLY EARLY AND RACE N INTO THE SANDHILLS. THE EARLIER THE STORMS FORM...THE MORE SEVERE THEY COULD BE. DRY AIR WRAPPING IN FROM THE SW WILL DIMINISH INSTABILITY AS THE DAY WEARS ON. CLEARING SHOULD THEN OCCUR BEHIND THIS LINE...BEFORE ANOTHER BATCH OF CLOUDS MOVES IN BEHIND THE SECONDARY COLD FRONT. THIS COULD TRIGGER A COUPLE SHWRS. SEVERE: DEEP LAYER SHEAR WILL BE EXTREMELY STRONG /50 KTS/ AND STORMS WILL MOVE RAPIDLY N-NNW AT 50-60 MPH. HAIL AS LARGE AS GOLF BALLS AND WIND DAMAGE WILL BE THE PRIMARY THREATS. HOWEVER... ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY WHERE THE COLD AND WARM FRONTS ARE PINCHING TOGETHER AT THE OCCLUSION. WIND: AN ADVISORY WILL BE NEEDED FOR PARTS OF THE FCST AREA S OF I-80. SUSTAINED WINDS MEETING THE CRITERION ARE IN THE FCST. THIS POTENTIAL NEEDS TO BE RE-EVALUATED BY TONIGHT/S MID SHIFT. IN COORDINATING THE DDC/GLD/LBF...DECIDED TO HOLD OFF. WHILE THE GREATEST PRES RISES WILL OCCUR MORE TO THE W...A TROPOSPHERE FOLD COULD RESULT IN ABNORMALLY HIGH MIXING. THE 18Z NAM HAS THE LOOK OF A "PV HOOK" WHICH COULD THREATEN A 1-2 HR PERIOD OF WARNING CRITERIA WINDS /GUST 40+ AND OR GUSTS 58+/. AS FOR FIRE WX...DEWPOINTS WILL NEED TO BE RE-EVALUATED OVER N-CNTRL KS FOR SUN AFTERNOON. AS OF NOW...THE DEWPOINTS SHOULD RISE A BIT BEHIND THE SECONDARY COLD FRONT. SO CURRENT MINIMUM RH VALUES ARE JUST ABOVE 20%. ENOUGH FOR NEAR-CRITICAL MENTION IN THE HWO. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 355 PM CDT SAT APR 26 2014 A BROAD UPPER LEVEL TROUGH IS EXPECTED TO PERSIST ACROSS THE CENTER OF THE CONUS FOR MUCH OF THE UPCOMING WORK WEEK...WITH BELOW NORMAL HEIGHTS ALOFT EXPECTED TO RESULT IN A SEASONABLY COOL END TO THE MONTH OF APRIL AND BEGINNING TO THE MONTH OF MAY. WHILE THE BEST INSTABILITY WILL BE ON THE WANE AS WE WORK THROUGH THE EVENING HOURS ON SUNDAY...EXPECT SOME MODEST INSTABILITY TO PERSIST ACROSS OUR NORTHWEST AS THE MAIN UPPER LEVEL LOW LIFTS NORTH...RESULTING IN AT LEAST THE CHANCE FOR AN ISOLATED THUNDERSTORM ON THE BACKSIDE OF THE ASSOCIATED COLD FRONT. THEREAFTER...EXPECT THE MAIN UPPER LEVEL LOW TO MEANDER ACROSS THE CENTRAL CONUS FOR SEVERAL DAYS...WITH MULTIPLE UPPER LEVEL DISTURBANCES ON THE BACKSIDE OF THE UPPER LEVEL LOW EXPECTED TO ROTATE ACROSS THE REGION. WHILE THERE WILL BE A CHANCE OF SOME LIGHT RAINFALL OFF AND ON AGAIN THROUGH THURSDAY...THE BEST PERIOD FOR MORE WIDESPREAD BENEFICIAL RAINFALL APPEARS TO BE TUESDAY...WHEN A REINFORCING SHOT OF COLD AIR AND MID LEVEL WAVE ADVECT ACROSS THE LOCAL AREA. THIS WILL LIKELY RESULT IN THE COOLEST DAY OF THE EXTENDED...WITH AFTERNOON HIGHS ONLY EXPECTED TO TOP OUT IN THE LOWER 50S TUESDAY AFTERNOON...AND LOWS BOTH WEDNESDAY AND THURSDAY MORNINGS EXPECTED TO DIP INTO THE 30S ACROSS THE MAJORITY OF THE FORECAST AREA. OTHERWISE...THE MAIN STORY TO START OF THE NEW WEEK WILL BE THE WINDS...AS A TIGHT PRESSURE GRADIENT ON THE BACKSIDE OF THE SURFACE LOW WILL RESULT IN A VERY WINDY START TO THE WEEK. MODEL GUIDANCE HAS COME UP SIGNIFICANTLY FROM YESTERDAY WITH A DEEPER LOW EXPECTED TO RESULT IN A VERY TIGHT PRESSURE GRADIENT ACROSS THE REGION. ADDITIONALLY...WITH STRONG WINDS ALOFT...EXPECT ANY MIXING DURING THE AFTERNOON HOURS TO RESULT IN STRONG WIND GUSTS ACROSS THE LOCAL AREA BOTH AFTERNOONS...WITH GUSTS TO 40 MPH OR HIGHER NOT OUT OF THE QUESTION. DID NOT INCREASE WINDS TO MATCH SOME OF THE NUMERICAL GUIDANCE...WHICH SUGGESTS 35KT SUSTAINED WINDS ACROSS OUR WEST ON MONDAY AND LIKELY AGAIN TUESDAY...BUT DID REINTRODUCE A MENTION INTO THE HWO...AS IF TRENDS CONTINUE...WE LIKELY WILL EVENTUALLY NEED A WIND ADVISORY HEADLINE FOR AT LEAST THE WESTERN HALF OF THE FORECAST AREA BOTH DAYS. AS THE MAIN UPPER LOW TRANSITIONS INTO THE EASTERN THIRD OF THE CONUS LATE WEEK...EXPECT THE LOCAL AIRMASS TO BEGIN TO MODERATE AS HEIGHTS BUILD ALOFT...RESULTING IN A RETURN TO SEASONAL TEMPERATURES NEAR 70 DEGREES OVER NEXT WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1255 AM CDT SUN APR 27 2014 THERE ARE SEVERAL AVIATION CONCERNS INCLUDING THE POSSIBILITY OF IFR CEILINGS THIS MORNING FOLLOWED BY THE POSSIBILITY OF SEVERE THUNDERSTORMS ONCE THE LOW CLOUDS EXIT TO OUR NORTHEAST. THE WIND WILL ALSO BE RATHER GUSTY AT TIMES TODAY PRIMARILY OUT OF THE SOUTHEAST EARLY AND EVENTUALLY OUT OF THE SOUTH LATER THIS AFTERNOON. THERE ARE CURRENTLY NO LOW CLOUDS ANYWHERE NEAR BY KGRI...BUT FORECAST MODELS ARE TRYING TO DEVELOP WIDESPREAD LOW CLOUDS AS WE NEAR DAWN AND BASED ON THE WEATHER PATTERN THIS SEEMS PRETTY REASONABLE. THESE LOW CLOUDS SHOULD PASS OFF TO OUR NORTHEAST BY MID MORNING ALLOWING FOR SUNSHINE AND DESTABILIZATION WITHIN THE WARM SECTOR. KGRI SHOULD BE LOCATED WITHIN THIS WARM SECTOR FROM AROUND MID MORNING THROUGH AS LATE AS MID AFTERNOON WHEN THE DRY LINE WILL EVENTUALLY PASS THROUGH. THIS IS THE WINDOW WHEN THUNDERSTORMS...SOME POSSIBLY SEVERE WILL BE AROUND THE KGRI AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...BRYANT SHORT TERM...HALBLAUB LONG TERM...ROSSI AVIATION...WESELY
Hazardous weather outlook, Apr 26, 9:28 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 928 PM CDT SAT APR 26 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 928 PM CDT SAT APR 26 2014 CORRECTED A TYPO IN DAYS TWO THROUGH SEVEN. THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT...PRIMARILY EAST OF A LINE FROM GREELEY TO AURORA AND SUPERIOR IN NEBRASKA...TO BELOIT IN KANSAS. SEVERE WEATHER IS NOT CURRENTLY EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ONE OR TWO NARROW LINES OF THUNDERSTORMS MAY FORM SUNDAY...WITH THE GREATEST CHANCE OVER SOUTH CENTRAL NEBRASKA. UNCERTAINTY REMAINS REGARDING THE TIMING OF THUNDERSTORM DEVELOPMENT. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HAIL AS LARGE AS GOLF BALLS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THERE IS A SLIGHT CHANCE A COUPLE THUNDERSTORMS COULD LINGER INTO SUNDAY NIGHT. HOWEVER...THE THREAT FOR SEVERE STORMS WILL BE OVER. WINDY CONDITIONS ARE FORECAST ACROSS MUCH OF THE OUTLOOK AREA SUNDAY AFTERNOON AND EVENING. A SUSTAINED WIND OF 25 TO AROUND 30 MPH...ACCOMPANIED BY GUSTS TO AROUND 35 MPH...CAN BE EXPECTED. THE COMBINATION OF WINDY CONDITIONS AND LOW VALUES OF RELATIVE HUMIDITY WILL RESULT IN NEAR-CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTH CENTRAL KANSAS SUNDAY AFTERNOON AND EVENING. BOTH MONDAY AND TUESDAY...STRONG NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE LOCAL AREA....WITH SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS TO 40 MPH...EXPECTED BOTH DAYS. AT THIS TIME ...THE STRONGEST WINDS ARE EXPECTED GENERALLY WEST OF HIGHWAY 281 DURING THE MID TO LATE AFTERNOON HOURS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT/HALBLAUB/ROSSI
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:51 AM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne | 11 hr |
| Apr 27, 2:55 PM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 52 hr |
| Apr 27, 11:52 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 23 min |
| Apr 27, 12:23 PM CDT | Special Weather Statement | GID | Dawson | 22 min |
| Apr 27, 1:42 PM CDT | Special Weather Statement | GID | Franklin | 33 min |
| Apr 27, 1:46 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 44 min |
| Apr 27, 2:10 PM CDT | Special Weather Statement | GID | Webster | 20 min |
| Apr 27, 2:13 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 47 min |
| Apr 27, 2:19 PM CDT | Special Weather Statement | GID | Dawson | 26 min |
| Apr 27, 2:23 PM CDT | Tornado Warning | GID | Franklin, Kearney | 22 min |
| Apr 27, 2:26 PM CDT | Special Weather Statement | GID | Nuckolls | 34 min |
| Apr 27, 2:34 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 41 min |
| Apr 27, 2:42 PM CDT | Tornado Warning | GID | Kearney | 48 min |
| Apr 27, 3:15 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 45 min |
| Apr 27, 3:23 PM CDT | Special Weather Statement | GID | Kearney | 37 min |
| Apr 27, 3:41 PM CDT | Special Weather Statement | GID | Adams | 19 min |
| Apr 27, 3:48 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 42 min |
| Apr 27, 3:49 PM CDT | Special Weather Statement | GID | Buffalo | 11 min |
| Apr 27, 3:50 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 40 min |
| Apr 27, 4:02 PM CDT | Special Weather Statement | GID | Sherman | 43 min |
| Apr 27, 4:20 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 40 min |
| Apr 27, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 49 min |
| Apr 27, 4:39 PM CDT | Special Weather Statement | GID | Fillmore | 21 min |
| Apr 27, 4:54 PM CDT | Tornado Warning | GID | Hamilton, Merrick, Polk, York | 36 min |
| Apr 27, 5:11 PM CDT | Special Weather Statement | GID | Greeley | 19 min |
Nearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.